Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Steriods
    avatar
    SLMP56 posted:
    My sister in law's vet has had her Standard Poodle on steriod for two years and now her 11 year old dog is having some sever issue's with her stomach. The dog also has a distended stomach and she is lathargic.
    My question is, since she has been on this steriod for so long could it have hurt her internal organs?
    Reply
     
    avatar
    AMERICAN VETERINARY MEDICAL ASSOCIATION
    Bernadine Cruz, DVM responded:
    Long term steroid useage is always a tricky subject. There are times that this is the only medication that will work for financial and/or medical reasons. Not knowing what the pet was treated for, what other treatment modalities were attempted, response to therapy, doseage used and type of monitoring that went on during the two years makes determining whether or not the steroids had an adverse effect on the pet difficult. Yes, steroids can have undesireable side effects such as weakening of the immune system, stomach ulcers, liver inflammation and more. Steroids if used judiciously have saved many lives.

    Best of luck for the return of health to your sister's dog.
    Dr. Bernadine Cruz
     
    avatar
    SLMP56 replied to Bernadine Cruz, DVM's response:
    I will forward your information to my sister in law and I thank you so much for the reply!


    Helpful Tips

    Helping Hospice Patients Keep Their PetsExpert
    Pets are an extremely important part of our lives. And this is especially true when we are at the end of our days. What could be more ... More
    Was this Helpful?
    35 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    Learn more about the AVMA

    WebMD Special Sections